MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 50-18

ENCORE MEDICAL L.P. ENCORE SHOULDER; HEAD, HUMERAL, NEUTRAL, 50-18
Catalog Number 520-50-018
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the patient tearing his rotator cuff.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had a torn rotator cuff.The in-vivo length of patient service for the implant was 1.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a torn rotator cuff.The root cause for the rotator cuff tear was not reported.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions, root cause, relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ENCORE SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 50-18
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6552841
Report Number1644408-2017-00312
Device Sequence Number16340883
Product Code KWS
UDI-Device Identifier00888912145206
UDI-Public(01)00888912145206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number520-50-018
Device Lot Number929C1002
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR